Four of my eight children got severe intestinal candida within 3 days after birth. The main symptoms my kids had were the usual white patches in the mouth, severe diarrhea, colic, and diaper rash. Some of them also had constant ear infections and trouble sleeping. I too, believe the candida passed through my bloodstream into the placenta. They had it systemically which is why the nystatin failed. My first two were on nystatin powder for a year just to keep it under control. At first they tried giving them the nystatin syrup which was just about useless. At that time they had not approved the use of diflucan for infants. With my third and fourth child I was able to give them diflucan which seemed to be a much better treatment, although it did not solve all their problems. Recently my sister had the same problem with her baby. A few weeks after he was born he had thrush and diarrhea. They gave him 3 courses of nystatin syrup and after those failed they gave him diflucan which seemed to be successful.